TITLE

How to Tangle with a Nested Radical

AUTHOR(S)
Landau, Susan
PUB. DATE
March 1994
SOURCE
Mathematical Intelligencer;Spring94, Vol. 16 Issue 2, p49
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Presents solutions for the mathematical problem of denesting nested radicals. Work by Ramanujan; Definition of nested radicals; Simplification; Requirements for denesting; Theorems in denesting real nested radicals; Theorems by R. Zippel and Susan Landau.
ACCESSION #
9406151868

 

Related Articles

  • More infinite roots. Plaza, Ángel // Mathematical Spectrum;2013/2014, Vol. 46 Issue 3, p133 

    No abstract available.

  • Robustness of Rootfinding in Single-Server Queueing Models. Chaudhry, Mohan L.; Harris, Carl M.; Marchal, William G. // ORSA Journal on Computing;Summer90, Vol. 2 Issue 3, p273 

    There has been frequent controversy over the years regarding the use of numerical rootfinding for the solution of queueing problems. It has been said that such problems quite often present computational difficulties. However, it turns out that rootfinding in queueing is so well structured that...

  • Mad Hatter Maths! Gee, Paul // Mathematics Teaching;Mar2001, Issue 174, p15 

    Explores the use of numerical roots in place value systems. Probability of representing whole numbers in the system; Applicability of using base-3 in place value; Representation of irrational numbers.

  • cube root.  // American Heritage Student Science Dictionary;2009, p88 

    A definition of the term "cube root" is presented. It refers to the number whose cube is equal to a given number.

  • Rational Approximation of Square Roots by Recurrence Relations. HO-HON LEUNG // Mathematical Spectrum;2013/2014, Vol. 46 Issue 2, p84 

    This article describes a method of finding rational approximations to square roots by certain recurrence relations.

  • ROOTS OF DEHN TWISTS ABOUT SEPARATING CURVES. RAJEEVSARATHY, KASHYAP // Journal of the Australian Mathematical Society;Oct2013, Vol. 95 Issue 2, p266 

    Let $C$ be a curve in a closed orientable surface $F$ of genus $g\geq 2$ that separates $F$ into subsurfaces $\widetilde {{F}_{i} } $ of genera ${g}_{i} $, for $i= 1, 2$. We study the set of roots in $\mathrm{Mod} (F)$ of the Dehn twist ${t}_{C} $ about $C$. All roots arise from pairs of...

  • On the Square Root of an H-matrix with Positive Diagonal Elements. Lu Lin; Zhong-Yun Liu // Annals of Operations Research;2001, Vol. 103 Issue 1-4, p339 

    This paper proves that for an H-matrix with positive diagonal elements there exists one and only one square root which is also an H-matrix with positive diagonal elements. An algorithm approaching the square root is proposed.

  • Least Prime Primitive Roots. Carella, Nelson A. // International Journal of Mathematics & Computer Science;2015, Vol. 10 Issue 2, p185 

    This note presents an upper estimate of the least prime primitive roots g*(p) modulo p, a large prime. The current literature has several estimates of the least prime primitive root g*(p) modulo a prime p ≥ 2 such as g*(p) ≪ pc, c > 2.8. The estimate provided within seems to sharpen...

  • FORESTS WHOSE INDEPENDENCE POLYNOMIALS ARE PALINDROMIC AND HAVE ONLY REAL ROOTS. MANDRESCU, EUGEN; MIRICĂ, ION // Journal of Advanced Mathematical Studies;Aug2011, Vol. 4 Issue 2, p41 

    A stable set (or an independent set) in a graph G is a set of pairwise non-adjacent vertices, and the independence number α (G) is the cardinality of a maximum stable set in G. The independence polynomial of G is I(G; x) = s0 + s1x + s2x2 + … + sαxα, α = α(G), where sk is...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics